Sometimes our bodies are just weird. In the last 15 years I've had two periods just not show up. Both times I was a bit worried (ok, really freaked out) and took a pregnancy test, and both were negative. A month later I got my next period on schedule.
If there's absolutely no way in the world you're pregnant, I would chalk it up as a phantom period and celebrate not having to deal with it this time!
Thanks so much for your responses! I have an appt. with my OBGYN next week!
Fitness Minutes: (153,457)
2,228 5/23/13 12:47 P
I never had a regular cycle in my life...it was hit or miss every 2 weeks, 6 weeks, 10 weeks, 3 weeks, etc. Life & stress & certainly antibiotics can "change it up" for women...so I wouldn't worry too much!
All the other answers are right on the money! Call your doctor's office--talk to the nurse there. And if you're still worried, make an appointment. Chances are it's no biggie--but finding out for sure is never a bad idea. :)
Fitness Minutes: (205,645)
20,338 5/23/13 12:28 P
Call your OB/GYN and ask if a light menstrual cycle is a side effect of that drug. The anti biotic may even be conflicting with your BC. Lots of strange things can happen when a person has to take different medications for different issues. It doesn't hurt to call your doctor to get a professional opinion.
Also, the more you stress out, the more likely you'll be to mess up your cycle. Being under stress and worrying about whether or not you'll get your period can cause your cycle to shift. If you've had light periods before, I wouldn't worry too much. But once again, call your doctor for your own piece of mind.
Since I hit peri-menopause, my cycle is all over the place. It freaked me out at first, but when I talked to my doctor, I learned my symptoms are pretty textbook. Yours may be too, which is why it doesn't hurt to call your doctor.
Edited by: ARCHIMEDESII at: 5/23/2013 (12:58)
Fitness Minutes: (120)
2,171 5/23/13 11:35 A
In addition to the comment about some prescriptions interfering with birth control (Augmentin is one of them), sometimes our bodies just do wacky things. I'm pretty regular now that I'm on a Pill that works for me, but before that, my periods were all over the place. And, when I started on the Pill I had a month long light period :-P Since you said you're already having problems w/ the pill you're on, this could just be another one of those.
But back to the Augmentin interfering with birth control. You should definitely use a secondary method of BC for the next month or so. My cousin got pregnant at 19 due to a prescription interfering with her BC. So did the pharmacy tech at the store I go to... she warned me about the interaction when I was getting a prescription, and said she wish someone had told her about it because she had a kid as a result.
So before I start this I should say that (unless it is an immaculate conception or a rogue sperm that has stayed alive for a....awhile) I am not pregnant.
So I've recently been put on Augmentin for a sinus infection and I was supposed to get my period yesterday, but all I've gotten was a very light period (not usual for me). I've been having some problems with the BC pill that I'm on now and have an appointment with my OBGYN next week. What could be the problem? I'm so confused. I'm immensely paranoid and took a pregnancy test JUST IN CASE (it was negative, obviously), so I have no clue!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkTeams, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.